Alert archive / Kansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 33, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 14, 2021, 6:43 PM CDT for Decatur County, Sheridan County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2021, 6:43 PM CDT (23:43 UTC)
- Expired
- May 14, 2021, 7:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Decatur County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 124 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 4:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
031
WUUS53 KGLD 142343
SVRGLD
KSC039-179-150015-
/O.NEW.KGLD.SV.W.0033.210514T2343Z-210515T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
643 PM CDT Fri May 14 2021
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Northeastern Sheridan County in northwestern Kansas...
Southeastern Decatur County in northwestern Kansas...
* Until 715 PM CDT.
* At 642 PM CDT, a severe thunderstorm was located 8 miles southeast
of Dresden, or 15 miles northeast of Hoxie, moving southeast at 20
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Sheridan and southeastern Decatur Counties, including
the following locations... Leoville and Studley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3940 10028 3957 10053 3967 10035 3959 10018
3957 10018 3957 10016 3935 10016
TIME...MOT...LOC 2342Z 300DEG 19KT 3955 10029
HAIL...1.25IN
WIND...60MPH
$$
JRM3 follow-up statements
260
WWUS53 KGLD 142347
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
647 PM CDT Fri May 14 2021
KSC039-179-150015-
/O.CON.KGLD.SV.W.0033.000000T0000Z-210515T0015Z/
Sheridan KS-Decatur KS-
647 PM CDT Fri May 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN SHERIDAN AND SOUTHEASTERN DECATUR COUNTIES...
At 647 PM CDT, a severe thunderstorm was located 7 miles southeast of
Dresden, or 14 miles northeast of Hoxie, moving southeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Dresden, Leoville and Studley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3940 10028 3957 10053 3967 10035 3959 10018
3957 10018 3957 10016 3935 10016
TIME...MOT...LOC 2347Z 312DEG 17KT 3954 10031
HAIL...1.50IN
WIND...60MPH
$$
JRM849
WWUS53 KGLD 142358
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
658 PM CDT Fri May 14 2021
KSC039-150007-
/O.CAN.KGLD.SV.W.0033.000000T0000Z-210515T0015Z/
Decatur KS-
658 PM CDT Fri May 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DECATUR COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Kansas.
LAT...LON 3940 10028 3957 10046 3957 10016 3935 10016
TIME...MOT...LOC 2357Z 300DEG 19KT 3951 10025
$$
KSC179-150015-
/O.CON.KGLD.SV.W.0033.000000T0000Z-210515T0015Z/
Sheridan KS-
658 PM CDT Fri May 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN SHERIDAN COUNTY...
At 657 PM CDT, a severe thunderstorm was located 11 miles south of
Jennings, or 14 miles northeast of Hoxie, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Studley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3940 10028 3957 10046 3957 10016 3935 10016
TIME...MOT...LOC 2357Z 300DEG 19KT 3951 10025
HAIL...1.25IN
WIND...60MPH
$$
JRM198
WWUS53 KGLD 150016
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
716 PM CDT Fri May 14 2021
KSC179-150024-
/O.EXP.KGLD.SV.W.0033.000000T0000Z-210515T0015Z/
Sheridan KS-
716 PM CDT Fri May 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN COUNTY
WILL EXPIRE AT 715 PM CDT...
This warning has been replaced by a new severe thunderstorm warning
for the area. The severe weather threat remains for the area.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Kansas.
Remember, a Severe Thunderstorm Warning still remains in effect for
Sheridan county.
LAT...LON 3940 10028 3957 10046 3957 10016 3935 10016
TIME...MOT...LOC 0014Z 300DEG 19KT 3947 10016
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 5:47 PM CDT, 56 minutes earlier.
Area forecast discussion, May 14, 5:47 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Goodland KS 447 PM MDT Fri May 14 2021 .MESOSCALE DISCUSSION... Issued at 409 PM MDT Fri May 14 2021 Key Message: Storms developing over the favored higher terrain area of the Palmer Divide will be moving eastward into the forecast over the next hour and will continue into early this evening. Storms are expected to become more numerous and increase in strength with some storms becoming severe as they move across the forecast area through the evening, before weakening and moving out of the area around midnight Mountain time. A frontal boundary extends from central Colorado into south central Nebraska. Moist upslope easterly flow on the north side of the front is transporting 50-55 degree dewpoint air westward into far eastern Colorado and northwest Kansas with dewpoints over central Kansas on the other side of the front in the upper 50s. Storms moving east over the plains will encounter greater instability where temperatures and dewpoints are higher mainly south of the boundary, and higher shear in the vicinity of the frontal boundary, which would initially coincide with the area mainly along and south of Interstate 70. That favored instability and shear area will transition eastward through the evening along with the frontal boundary as an upper level short wave trough moves eastward across the forecast area through the evening. That short wave and frontal boundary will move east of the forecast area after 06Z with instability and shear weakening overnight and moving east of the forecast area after 06Z. && .SHORT TERM...(This evening through Saturday night) Issued at 243 PM MDT Fri May 14 2021 Satellite and 500 mb RAP analysis showed northwest flow over the region early this afternoon, with a shortwave moving into Colorado. Weak ridging was observed from the Four Corners region up towards the Great Basin. Mid to high level clouds developed off the Rockies as the shortwave approached, gradually pushing into the region while storms form along the Front Range. At 2 PM MT, northeast winds were observed at 10 to 15 mph with temperatures in the upper 60s to low 70s. A few thunderstorms are expected to move into eastern Colorado during the mid to late afternoon hours. Storms are expected to increase in coverage (likely becoming a cluster or two) as they progress east into northwest Kansas and extreme southwest Nebraska during the evening hours and the shortwave kicks through the area. Shear near 40 knots (increasing to near 60 knots in the evening), CAPE of 1000 to 2000 J/kg, and steep lapse rates will support severe thunderstorms this afternoon and evening. The main hazards initially appear to be large hail and damaging winds. Although a tornado cannot be ruled out, dry air at the surface and high LCLs will really limit tornado development for this event. As storms transition to a complex tonight, concern turns more towards a damaging wind and heavy rainfall threat. PWATs nearing 1 inch (with 1.25" not out of the question for eastern portions of the area), suggest that locally heavy rainfall will need to be monitored. Thunderstorm activity slowly exits the region to the east/southeast overnight into early Saturday as temperatures fall into the mid 40s to mid 50s. Another point to quickly mention...There appears to be a signal for fog returning to the region late tonight into early Saturday, although it looks more widespread than previous nights. The fog and stratus are forecast to set in after midnight. Reduced visibilities could cause hazardous travel for the morning commute. However, locations that will be most impacted is uncertain at this time. For Saturday, some guidance shows showers and storms lingering along the Nebraska border and eastern part of the area into the morning hours. There should be a lull midday before another round of thunderstorms develops in the afternoon. The setup will be similar to today. Looks like a few storms will initiate along a surface trough in eastern/central Colorado during the afternoon before pushing east and forming a cluster once again. While shear appears to be lower, steep lapse rates and good instability indicate that large hail and damaging winds are potential hazards. Otherwise, expect highs in the upper 60s to low 70s tomorrow, and lows in the 50s Saturday night. .LONG TERM...(Sunday through Friday) Issued at 155 PM MDT Fri May 14 2021 The long term period is looking unsettled with near constant chances for rain through the week. Temperatures look to be near average with highs around 70. Sunday starts with slight ridging aloft at 500mb that will transition to more of a laminar flow out in front of an advancing cut-off low. The cut-off low will then slowly move towards and into the area during the early week before diffusing out into the larger flow. The end of the week looks to have the ridge set up over the Eastern CONUS while a trough moves into the Western CONUS. This pattern may provide some slight synoptic support for storms but looks to be relatively weak in flow and potentially even split the flow. Near the surface, the Tri-State area appears to be between two larger areas of high and low pressure with higher pressure to the east under the upper ridge and lower pressure to the south and west as the cut-off low moves closer to the area. With lower pressure to the south, moisture is forecasted to be pulled from the Gulf of Mexico north into the area. The question becomes how much of this moisture will be realized and actually pulled into the area. Guidance has been shifting the lower pressure further south in more recent runs and the precip appears to be shifting south with it. Also making things more interesting is a nearby cold front that passes through Sunday and cools temperatures slightly going forward. What all of this means is that the current forecast calls for rain and storms for most of the week with the greater rain chances and amounts currently arriving on Sunday after the front. The rest of the week may have similarly high chances, but confidence in coverage and higher rain amounts is low due to the general shifting of the lower pressure south. Without the support for lift and if cloud cover from the system in the area limits daytime heating, storms will likely be lesser in coverage and intensity. Temperatures are expected to be relatively steady until the end of the week with highs forecasted in the 60's and 70's. There could be some variations due to cloud cover or lack there of in certain locales but this will be clearer as each day gets closer. While severe threat currently looks to be low for much of the week, there could still be a chance if clouds break for daytime heating. There also could be a chance next weekend as a similar setup to recent days is appearing in guidance with a Front Range low and southerly flow bringing moisture north. Still plenty of uncertainty with that solution. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1146 AM MDT Fri May 14 2021 Vfr conditions are anticipated through the afternoon hours at both KGLD and KMCK terminals. Thunderstorms look to move into the region from eastern Colorado during the late afternoon and evening, prompting a mention of VCTS for KGLD (00 to 03z) and KMCK (02 to 05z). If any storms come near either terminal, reduced visibilities from precipitation along with gusty winds could occur. Behind the storm activity, deteriorating conditions are forecast as lowered ceilings and fog develop overnight into Saturday morning. Otherwise, east to northeast winds prevail with winds around 10 knots or less. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && MESOSCALE...LOCKHART SHORT TERM...JBH LONG TERM...KAK AVIATION...JBH
Hazardous weather outlook, May 14, 12:36 PM CDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1136 AM MDT Fri May 14 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151745- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1136 AM MDT Fri May 14 2021 /1236 PM CDT Fri May 14 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Severe thunderstorms will be possible across the region this afternoon and evening. A few strong to severe storms are anticipated to move into eastern Colorado during the mid to late afternoon hours. Storms then increase in coverage as they progress eastward into northwest Kansas and extreme southwest Nebraska in the evening. The main hazards include large hail up to 2 inches, damaging wind gusts, and locally heavy rainfall. A tornado or two cannot be ruled out. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... There is a risk for severe thunderstorms across the Tri-State area for both Saturday and Sunday during afternoon and evening hours. There will be a chance of thunderstorms each day of the beginning of the next work week with a generally low possibility of severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, May 14, 1:33 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1233 PM MDT FRI MAY 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM TSTM WND DMG 4 N LEBANON 40.11N 100.28W
05/13/2021 RED WILLOW NE PUBLIC
&&Local storm report, May 14, 1:34 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1234 PM MDT FRI MAY 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM DENSE FOG 1 SSE YUMA 40.11N 102.71W
05/14/2021 YUMA CO AWOS
QUARTER MILE VISIBILITY REPORTED AT THE
AIRPORT.
1215 AM TSTM WND DMG NORTON 39.84N 99.89W
05/14/2021 NORTON KS PUBLIC
DELAYED SOCIAL MEDIA REPORT OF TREES DOWN ON
THE SOUTHEAST SIDE OF TOWN. TIME ESTIMATED
BY RADAR.
1215 AM TSTM WND GST 1 NNW NORTON 39.85N 99.90W
05/14/2021 M70 MPH NORTON KS AWOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 1
NNW NORTON. AWOS STATION KNRN NORTON.
1141 PM TSTM WND DMG 4 N LEBANON 40.11N 100.28W
05/13/2021 RED WILLOW NE PUBLIC
1120 PM TSTM WND DMG BARTLEY 40.25N 100.31W
05/13/2021 RED WILLOW NE TRAINED SPOTTER
DELAYED REPORT OF A IRRIGATION PIVOT KNOCKED
OVER BY THE WIND ON THE SOUTH SIDE OF
BARTLEY. TIME ESTIMATED BY RADAR.
0820 PM HAIL 11 W RUSSELL SPRINGS 38.89N 101.37W
05/13/2021 U1.00 INCH LOGAN KS PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0750 PM HAIL 3 E EDSON 39.34N 101.48W
05/13/2021 M0.88 INCH SHERMAN KS NWS EMPLOYEE
0750 PM HAIL 13 S EDSON 39.14N 101.54W
05/13/2021 M0.25 INCH SHERMAN KS TRAINED SPOTTER
MODERATE TO HEAVY RAIN. WINDS ESTIMATED
AROUND 30 MPH.
0729 PM HAIL 1 NE EDSON 39.34N 101.52W
05/13/2021 M1.25 INCH SHERMAN KS NWS EMPLOYEE
DELAYED REPORT. TIME ESTIMATED FROM RADAR.
DIME TO HALF DOLLAR SIZE HAIL OBSERVED ON
ROAD AFTER STORM PASSED. ROAD WAS COVERED IN
HAIL FROM ROUGHLY SHERMAN COUNTY ROAD 30 TO
34.
0726 PM HAIL 4 E EDSON 39.33N 101.47W
05/13/2021 U0.50 INCH SHERMAN KS PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0711 PM HAIL 13 N EDSON 39.51N 101.57W
05/13/2021 M0.75 INCH SHERMAN KS TRAINED SPOTTER
0710 PM TORNADO 6 NNW GOODLAND 39.42N 101.76W
05/13/2021 SHERMAN KS NWS EMPLOYEE
LANDSPOUT TORNADO SPOTTED BRIEFLY NEAR
INTERSECTION OF ROADS 17/70.
0645 PM HAIL 12 N GOODLAND 39.53N 101.71W
05/13/2021 U0.50 INCH SHERMAN KS PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0630 PM HEAVY RAIN 9 NNW BLAKEMAN 39.93N 101.19W
05/13/2021 M0.50 INCH RAWLINS KS TRAINED SPOTTER
0621 PM HAIL SAINT FRANCIS 39.77N 101.80W
05/13/2021 U2.00 INCH CHEYENNE KS PUBLIC
REPORT FROM MPING: HEN EGG (2.00 IN.).
0619 PM TSTM WND GST 11 S WHEELER 39.61N 101.71W
05/13/2021 M53 MPH CHEYENNE KS PUBLIC
NWS EMPLOYEE.
0611 PM HAIL WHEELER 39.76N 101.71W
05/13/2021 M1.75 INCH CHEYENNE KS TRAINED SPOTTER
0610 PM HAIL 7 SE WHEELER 39.68N 101.64W
05/13/2021 M0.88 INCH CHEYENNE KS TRAINED SPOTTER
0606 PM HAIL 1 E SAINT FRANCIS 39.77N 101.79W
05/13/2021 M1.75 INCH CHEYENNE KS TRAINED SPOTTER
0600 PM HAIL SAINT FRANCIS 39.77N 101.80W
05/13/2021 M1.75 INCH CHEYENNE KS LAW ENFORCEMENT
DISPATCH IN ST FRANCIS REPORTING HAIL SIZE
RANGING FROM NICKEL TO GOLF BALL.
0551 PM HAIL 2 NW SAINT FRANCIS 39.79N 101.83W
05/13/2021 M1.25 INCH CHEYENNE KS TRAINED SPOTTER
0549 PM HAIL 6 NW SAINT FRANCIS 39.85N 101.84W
05/13/2021 U1.75 INCH CHEYENNE KS PUBLIC
REPORT FROM MPING: GOLF BALL (1.75 IN.).
0540 PM HAIL 5 NNW SAINT FRANCIS 39.84N 101.84W
05/13/2021 U0.75 INCH CHEYENNE KS PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0513 PM HAIL HAIGLER 40.01N 101.94W
05/13/2021 M1.00 INCH DUNDY NE TRAINED SPOTTER
0508 PM HAIL HAIGLER 40.01N 101.94W
05/13/2021 M1.50 INCH DUNDY NE TRAINED SPOTTER
HAIL RANGED FROM 1 TO 1.5 INCHES. FROM
SOCIAL MEDIA.
0502 PM HAIL 2 E HAIGLER 40.02N 101.90W
05/13/2021 U1.50 INCH DUNDY NE PUBLIC
REPORT FROM MPING: PING PONG BALL (1.50
IN.).
0345 PM HAIL 6 NNE WAUNETA 40.38N 102.21W
05/13/2021 E0.88 INCH YUMA CO PUBLIC
A LOT OF NICKEL AND DIME SIZE HAIL. DEPTH OF
HAIL WAS ABOUT ONE INCH. RELAYED VIA THIRD
PARTY SO EXACT LOCATION IS UNKNOWN.
&&Special weather statement, May 14, 6:02 PM CDT, 41 minutes before
Special Weather Statement National Weather Service Goodland KS 502 PM MDT Fri May 14 2021 COZ091-092-142315- Kit Carson County CO-Cheyenne County CO- 502 PM MDT Fri May 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE AND SOUTHWESTERN KIT CARSON COUNTIES IN EAST CENTRAL COLORADO UNTIL 515 PM MDT... At 502 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles northeast of Boyero, or 18 miles south of Flagler, moving southeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Cheyenne and southwestern Kit Carson Counties in east central Colorado. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for east central Colorado. LAT...LON 3917 10316 3918 10310 3898 10287 3889 10316 TIME...MOT...LOC 2302Z 336DEG 25KT 3903 10309 AW
Special weather statement, May 14, 6:26 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Goodland KS
626 PM CDT Fri May 14 2021
KSZ003-004-015-142345-
Norton KS-Sheridan KS-Decatur KS-
626 PM CDT Fri May 14 2021
...SPECIAL WEATHER STATEMENT...
At 626 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Dresden, or 16 miles north of Hoxie, moving
southeast at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
New Almelo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Kansas.
LAT...LON 3957 10011 3957 10016 3951 10016 3941 10025
3953 10046 3969 10036 3961 10007
TIME...MOT...LOC 2326Z 294DEG 28KT 3958 10032
JRMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:02 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 43 min |
| May 13, 7:39 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 51 min |
| May 13, 8:21 PM CDT | Special Weather Statement | GLD | Sherman | 54 min |
| May 13, 8:29 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 46 min |
| May 13, 9:00 PM CDT | Special Weather Statement | GLD | Logan | 30 min |
| May 13, 9:17 PM CDT | Special Weather Statement | GLD | Logan | 13 min |
| May 13, 9:34 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 41 min |
| May 13, 10:07 PM CDT | Special Weather Statement | GLD | Wichita | 8 min |
| May 14, 12:54 AM CDT | Special Weather Statement | GLD | Norton | 66 min |
| May 14, 1:19 AM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 56 min |
| May 14, 6:26 PM CDT | Special Weather Statement | GLD | Sheridan | 19 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.